I want to loose weight!

I want to loose weight but I just don't know how?

I have to eat breakfast so I can take my steroids

I have to eat dinner to take azothioprine & painkillers

I tried meal replacement shakes but had terrible heartburn dr said not enough solids for my meds.

I used to eat loads of fruit n veg but I'm afraid to now as my INR is always too low. (Despite 20mg of Warfarin daily).

What do I eat? I used to turn to veg to fill up e.g. Celery but can't now 💋

16 Replies

oldestnewest
  • Can I suggest you read How to Eat on Warfarin by Cath Atkin. people find that very useful, and she has Hughes Syndrome. I know steroids don't help at times with weight, but exercise and steady diet is the way, and also check your thyroid out if the weight gain is a lot, and perhaps more than just the TSH that the doctor will do. I do many more tests. MaryF

  • Thank u. I will read it but another problem is exercise. I can barely walk. I have to use a mobility scooter. I tried swimming but even after just splashing around in the pool for a little while, I collapsed with exhaustion and it was an hour b4 I had enough energy to shower and dress. I was so exhausted I could only lie down.

    Everything's against me: exercise, meds, food! I give up with it all

  • and when was your Thyroid last checked? beyond the TSH, I am afraid alot of us have to do ours privately and via the recommendations on Thyroid UK, plus of course checking D, B12 Iron etc, believe me I was in that place not that many years back. MaryF

  • Gp thyroid was done years ago. Vit D 2- years ago - they said it was low (after a holiday in Turkey- plenty of sun) but other than Ad-Cal no treatment. I have fbc every month. No idea when b12 was done.

  • RIght I can't state clearly enough, how the GP just doing your TSH is not enough, you need re testing, I suggest you do a panel of private tests such as the ones Lynn and I do! Your GP will possibly do your TSH which is a very narrow test, and also highly unreliable, the last ones i did were Thyroid plus 11 via Blue Horizon, you need to check your B12 and your D, plus Iron, if any of this is out, you will feel bad, tired, unable to lose weight and generally awful.

    bluehorizonmedicals.co.uk/T...

    MaryF

  • I am sure you can add to this APsnotFab MaryF

  • I will print these replies out and send them to my gp I will also try to arrange the thyroid tests as soon as I feel well enough. Thank u xx

  • You sound how I felt when I made the decision to switch to love-

    nox ( fragmen-like med)

  • What is fragmen? I keep reading it on here but don't know what it is.

    I hope ur feeling lots better now coz this really is the worst 💋

  • It is LMWH, please read my post, Cindy I just wrote it within the hour

  • I am on a diet, lucky that I am not on steroids as they make you hungry, I never miss a meal.

    I follow a diet from one of the popular diet clubs although I don't pay, as I have a old book from years ago.

    Like after changing medication your dose of Warfarin may need to be adjusted everyone is different, speak to your anticoagulant clinic.

    Good luck in your weight loss

  • I think you should ask your Specialist (not your GP) for another anticoagulation like LMW Heparin. If that is ok (suits the other drugs) together with your other autoimmun illnesses that is.

    Talk to your Specialist!

    Kerstin

  • Low Molecular Weight Heparin (brand name lovenox in the US) is absolutely the gold standard . . . but it's expensive. I had to use it twice daily for 6 months. If money and having to inject vs an oral tablet weren't a problem it would be the go to drug.

    As far as losing weight it's simple but not easy . . . just don't eat crap. No sugar, wheat, corn, potatoes, or rice, and if the ingredients label has words you can't pronounce don't eat it!

    Look up Primal or Paleo diets/way of eating to help.

    Ever seen a fat vegetarian?

    Me neither and it's the Vit K that's of interest with warfarin, not vegetables per se. If you track how much Vit K you get every day and can be consistent then adjusting your coumadin is no big deal. Vegetables aren't the problem exactly it's the fluctuations in Vit K intake.

  • Well said, but i do not agree with the oral tablet when on arterial issues (especially triple-positive like you are).

    Kerstin in Stockholm

  • Made mistake, below reply was for you Kerstin

  • I think @rebelinidaho was speaking of warfarin not xeralto?

You may also like...